MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.25MM THREADED GUIDE WIRE 150MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.25MM THREADED GUIDE WIRE 150MM
Model Number 900.722
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no conclusion could be drawn at the time of filing this report.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent for a orif patella procedure.During the open reduction internal fixation of patella procedure, the surgeon bent a 1.25mm threaded guide wire while in the bone.When he backed it out using a mini driver the tip of the guide wire broke off leaving the threads inside the bone.A second guide wire was used but was inserted straight this time.After the surgeon over drilled with the 2.7 cannulated drill bit the guide wire came out with the drill bit but the threaded tip of the guide wire broke off and was left in the patient.After putting in the screw a third non-threaded guide wire was used to put in the last screw with no incident.There were fragments are generated and the surgeon left the broken tip of the guide wires in the patient.There was no surgical delay reported.The procedure was successfully completed.There were no patient consequences are reported.Concomitant devices reported: unknown mini driver (part# unknown; lot# unknown; quantity:1).2.7 cannulated drill bit (part# 310.67; lot# unknown; quantity:1).Unknown screw (part# unknown; lot# unknown; quantity:1).This complaint involves two (2) devices.This report is for (1) 1.25mm threaded guide wire 150mm.This report is 1 of 2 (b)(4).

Brand Name
1.25MM THREADED GUIDE WIRE 150MM
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11678944
Report Number2939274-2021-01892
Device Sequence Number11538127
Product Code FZX
UDI-Device Identifier10886982256331
UDI-Public(01)10886982256331
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number900.722
Device Catalogue Number900.722
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2021
Initial Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.25MM THREADED GUIDE WIRE 150MM; 2.7MM CANNULATED DRILL BIT; UNK - SCREWS: TRAUMA; UNKNOWN MINI-DRIVER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR